Alert archive / Maryland / Flash Flood Warnings in 2001
Flash Flood Warning 18, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 27, 2001, 5:48 PM EDT for Garrett County, Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2001, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 27, 2001, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Garrett County, MD
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 272151 FFWPBZ MDC023-280045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 548 PM EDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GARRETT COUNTY IN MARYLAND * UNTIL 845 PM EDT * AT 548 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED FLASH FLOOD PRODUCING RAINFALL IN THE SHIELDS RUN WATERSHED NEAR TABLE ROCK. RADAR ESTIMATES INDICATE THAT NEARLY 4 INCHES OF RAIN HAVE ACCUMULATED SINCE 5 PM. * OTHER LOCATIONS IN THE WARNING INCLUDE...MOUNTAIN LAKE PARK... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 4:45 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 27, 4:45 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PITTSBURGH PA 445 PM EDT WED JUN 27 2001 UPDATED ZONES TO PUT IN CHANCE POPS FOR EVENING SHOWERS AND THUNDERSTORMS. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jun 27, 4:36 PM EDT, 1 hour 12 minutes before
WVZ041-272200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 436 PM EDT WED JUN 27 2001 ...THUNDERSTORMS DUMPING VERY HEAVY RAIN... A NEARLY STATIONARY CLUSTER OF THUNDERSTORMS IS CONTINUEING TO DUMP VERY HEAVY RAIN BETWEEN THOMAS AND CANAAN HEIGHTS. RAINFALL AMOUNTS WILL EXCEED 11/2 INCHES IN SOME LOCATIONS BY 5 PM...CAUSING WATER PONDING AND DRAINAGE PROBLEMS IN LOW LAND AREAS. REMAIN ALERT FOR POSSIBL@E WARNINGS. SEEK HIGH GROUND IF FLOODING OCCURS.
Nearby
Flash Flood Warnings in Maryland, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.